Recognizing Warning Signs and Preventing Colchicine Overdose: A Lifesaving Guide

2023-07-05 22:58:00

“Recognizing warning signs of colchicine overdose, such as diarrhea, is part of the measures to be put in place to save lives”, recalls the review Prescribe in its July 2023 issue.

“Colchicine is authorized in particular in the treatment of gout and certain acute pericarditis, in the form of scored tablets dosed at 1 mg, alone (Colchicine Opocalcium) or combined (Colchimax). »

“Its effective and toxic doses are very close. »

“Precautions were put in place by the French Medicines Agency (ANSM) in 2016. But two surveys carried out since have shown the persistence of overdoses and deaths linked to this substance in France. »

“A toxicology study conducted between 2016 and 2020 showed that the implementation of treatment is often misunderstood, leading to accidental overdoses, on the increase compared to the period before 2016.

The pharmacovigilance survey identified 7 deaths from involuntary overdoses and highlighted contributing factors: non-compliance with doses (half of cases), age, renal failure, self-medication or interactions with drugs that slow its elimination (amiodarone – Cordarone or other, calcium channel blockers, macrolides). »

The marketing of Colchimax should be stopped, believes Prescribeas it contains an antidiarrheal that masks diarrhea, which is a warning sign of overdose.

“Colchicine is not a ‘good old drug’, it is a major toxin,” the review points out.

Colchimax (Colchicine + opium powder + tiemonium) is on Prescrire’s list of 107 drugs more dangerous than helpful.

For more information, see the links below.

Psychomedia with source: Prescribe.
All rights reserved.

1688606702
#Colchicine #thin #line #effective #dose #dangerous #overdose

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.